Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Matlis duals of top Local cohomology modules


Authors: Michael Hellus and Jürgen Stückrad
Journal: Proc. Amer. Math. Soc. 136 (2008), 489-498
MSC (2000): Primary 13D45, 13C05
DOI: https://doi.org/10.1090/S0002-9939-07-09157-5
Published electronically: November 1, 2007
MathSciNet review: 2358488
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the first section of this paper we present generalizations of known results on the set of associated primes of Matlis duals of local cohomology modules; we prove these generalizations by using a new technique. In section 2 we compute the set of associated primes of the Matlis dual of $ {H}^{d-1}_J(R)$, where $ R$ is a $ d$-dimensional local ring and $ J\subseteq R$ an ideal such that $ \dim (R/J)=1$ and $ {H}^d_J(R)=0$.


References [Enhancements On Off] (What's this?)

  • 1. Bass, H. On the ubiquity of Gorenstein rings, Math. Z. 82 (1963) 8-28. MR 0153708 (27:3669)
  • 2. Brodmann, M. and Hellus, M. Cohomological patterns of coherent sheaves over projective schemes, Journal of Pure and Applied Algebra 172 (2002) 165-182. MR 1906872 (2003f:13017)
  • 3. Brodmann, M. and Huneke, C. A quick proof of the Hartshorne-Lichtenbaum vanishing theorem, Algebraic geometry and its applications, Springer, New York (1994) 305-308. MR 1272037 (95b:13022)
  • 4. Brodmann, M. and Sharp, R. J. Local Cohomology, Cambridge Studies in Advanced Mathematics 60 (1998). MR 1613627 (99h:13020)
  • 5. Bruns, W. and Herzog, J. Cohen-Macaulay Rings, Cambridge University Press (1993). MR 1251956 (95h:13020)
  • 6. Chiriacescu, G. Cofiniteness of local cohomology modules over regular local rings, Math. Soc. 32 (2000) 1-7. MR 1718769 (2000k:13014)
  • 7. Eisenbud, D. Commutative Algebra with A View Toward Algebraic Geometry, Springer Verlag (1995). MR 1322960 (97a:13001)
  • 8. Grothendieck, A. Local Cohomology, Lecture Notes in Mathematics, Springer Verlag (1967). MR 0224620 (37:219)
  • 9. Hellus, M. Matlis duals of top local cohomology modules and the arithmetic rank of an ideal, Comm. Algebra 35, no. 4 (2007), 1421-1432.
  • 10. Hellus, M. On the set of associated primes of a local cohomology module, J. Algebra 237 (2001) 406-419. MR 1813886 (2001m:13023)
  • 11. Hellus, M. On the associated primes of Matlis duals of top local cohomology modules, to appear in Communications in Algebra 33. MR 2183976 (2006h:13026)
  • 12. Huneke, C. Problems on Local Cohomology, Res. Notes Math. 2 (1992) 93-108. MR 1165320 (93f:13010)
  • 13. Huneke, C. and Lyubeznik, G. On the vanishing of local cohomology modules, Invent. Math. 102 (1990) 73-93. MR 1069240 (91i:13020)
  • 14. Matlis, E. Injective modules over Noetherian rings, Pacific J. Math. 8 (1958) 511-528. MR 0099360 (20:5800)
  • 15. Matsumura, H. Commutative ring theory, Cambridge University Press (1986). MR 879273 (88h:13001)
  • 16. Scheja, G. and Storch, U. Regular Sequences and Resultants, AK Peters (2001). MR 1831871 (2002b:13011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D45, 13C05

Retrieve articles in all journals with MSC (2000): 13D45, 13C05


Additional Information

Michael Hellus
Affiliation: Department of Mathematics, University of Leipzig, D-04109 Leipzig, Germany
Email: michael.hellus@math.uni-leipzig.de

Jürgen Stückrad
Affiliation: Department of Mathematics, University of Leipzig, D-04109 Leipzig, Germany
Email: juergen.stueckrad@math.uni-leipzig.de

DOI: https://doi.org/10.1090/S0002-9939-07-09157-5
Keywords: Local cohomology, Matlis duality, associated prime ideals.
Received by editor(s): April 5, 2006
Received by editor(s) in revised form: January 19, 2007
Published electronically: November 1, 2007
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society